# SDR SIMA201009507

- Difficulty date: April 4, 2010
- Submitted: April 5, 2010
- Operation: Air carrier
- Aircraft: N609DP
- Make and model: Emb EMB-145LR
- Aircraft serial: 145069
- Aircraft time: 28,092 hours, 23,626 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR90002
- Part serial: 9742
- Condition: Shorted
- Location: Cabin
- Part time: 28,092 hours, 23,626 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3924 DURING CRUISE THE FLIGHT ATTENDANT REPORTED AN ELECTRICAL ODOR FOLLOWED BY SMOKE COMING OUT OF A PASSENGERS READING LIGHT AT ROW 7A.  OTHER READING LIGHTS WERE FLICKERING. THE CREW DECLARED AN EMERGENCY AND DIVERTED TO MSN.  EXPERIENCED AN OVERWEIGHT LANDING; HOWEVER CREW ENSURED AIRCRAFT RATE OF DESCENT WAS BELOW 300 FEET PER MINUTE.  WELL BELOW THE 360 FPM LIMIT.  NO OVERWEIGHT LANDING INSPECTION REQUIRED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  FOUND BALLAST WITH SHORTED CONNECTOR AND BURNING ODOR.  REMOVED AND REPLACED BALLAST IAW AMM 33-21-05.  THE OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
